Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 9, NWS Flagstaff, AZ

April 4, 2006Coconino County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 4, 2006, 3:05 PM MST for Coconino County, Arizona. It took effect at Apr 5, 2006, 2:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2006, 3:05 PM MST (22:05 UTC)
In effect from
Apr 5, 2006, 2:00 AM MST
Expired
Apr 5, 2006, 12:24 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 042205
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
305 PM MST TUE APR 4 2006

...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON
WEDNESDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA ON WEDNESDAY. IN
ADVANCE OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED TO
DEVELOP. THE COLD FRONT WILL APROACH WESTERN PORTIONS OF NORTHERN
ARIZONA DURING THE EARLY MORNING HOURS WEDNESDAY...AND REACH NEW
MEXICO BY EVENING. ISOLATED THUNDERSTORMS EMBEDDED ALONG THE
COLD FRONT ARE POSSIBLE...PRODUCING EVEN STRONGER WIND GUSTS.

PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS.

AZZ004>007-015-050615-
/O.NEW.KFGZ.WI.Y.0009.060405T0900Z-060405T2100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
305 PM MST TUE APR 4 2006

...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 2 PM MST WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY
MORNING...BRINGING STRONG SOUTHWEST WINDS TO THE AREA. WINDS WILL
INCREASE OVERNIGHT...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH
BY EARLY MORNING. EVEN STRONGER WIND GUSTS ARE POSSIBLE WITH
ISOLATED THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT...WHICH IS
EXPECTED TO MOVE EAST OF FLAGSTAFF BY EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009>014-016-017-039-040-050615-
/O.CON.KFGZ.HW.A.0001.060405T1300Z-060406T0000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
305 PM MST TUE APR 4 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON. 

A STRONG COLD FRONT MOVING ACROSS THE AREA ON WEDNESDAY IS
EXPECTED TO BRING SOUTHWEST WINDS TO THE AREA. WINDS WILL
INCREASE OVERNIGHT...BECOMING 20 TO 35 MPH WITH GUSTS UP TO
45 MPH EARLY IN THE MORNING. BY MID MORNING...WINDS OF 30 TO
45 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE. EVEN STRONGER WIND
GUSTS MAY OCCUR WITH ISOLATED THUNDERSTORMS EMBEDDED ALONG THE
COLD FRONT...WHICH IS EXPECTED TO MOVE THROUGH THE AREA IN THE
AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
4 follow-up statements
000 
WWUS75 KFGZ 050352
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
852 PM MST TUE APR 4 2006

...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON
WEDNESDAY...

.A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA ON WEDNESDAY. IN
ADVANCE OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED TO
DEVELOP. THE COLD FRONT WILL APROACH WESTERN PORTIONS OF NORTHERN
ARIZONA DURING THE EARLY MORNING HOURS WEDNESDAY...AND REACH THE
ARIZONA/NEW MEXICO BORDER BY EARLY EVENING. ISOLATED THUNDERSTORMS
EMBEDDED WITHIN THE COLD FRONT ARE POSSIBLE...WHICH WILL LIKELY
PRODUCE EVEN STRONGER WIND GUSTS. THE VERY WINDY CONDITIONS WILL
DIMINISH BY WEDNESDAY EVENING AS THE COLD FRONT MOVES EAST OF THE
AREA.

AZZ009>014-016-017-039-040-051215-
/O.UPG.KFGZ.HW.A.0001.060405T1300Z-060406T0000Z/
/O.NEW.KFGZ.HW.W.0004.060405T1300Z-060406T0000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
852 PM MST TUE APR 4 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 5 PM MST WEDNESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA ON WEDNESDAY IS
EXPECTED TO BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING
AREA. WINDS WILL INCREASE OVERNIGHT...BECOMING 20 TO 35 MPH WITH
GUSTS UP TO 45 MPH EARLY DURING THE MORNING. BY THE EARLY
AFTERNOON HOURS...SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS UP TO
60 MPH ARE POSSIBLE. EVEN STRONGER WIND GUSTS MAY OCCUR WITH
ISOLATED THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT...WHICH IS
EXPECTED TO MOVE THROUGH THE AREA IN THE AFTERNOON. WINDS WILL
TAPER OFF DURING THE LATE EVENING HOURS WEDNESDAY AFTER THE COLD
FRONT PASSES THROUGH THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ004>007-015-051215-
/O.CON.KFGZ.WI.Y.0009.060405T0900Z-060405T2100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
852 PM MST TUE APR 4 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM MST
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY MORNING...
BRINGING STRONG SOUTHWEST WINDS TO THE AREA. WINDS WILL INCREASE
OVERNIGHT...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH BY EARLY
MORNING. EVEN STRONGER WIND GUSTS ARE POSSIBLE WITH ISOLATED
THUNDERSTORMS EMBEDDED ALONG THE COLD FRONT...WHICH IS EXPECTED TO
MOVE EAST OF FLAGSTAFF BY EARLY AFTERNOON. WINDS WILL
TAPER OFF DURING THE EVENING HOURS WEDNESDAY AFTER THE COLD FRONT
PASSES THROUGH THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 051144
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
444 AM MST WED APR 5 2006

...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON
TODAY...

.A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA TODAY. IN ADVANCE
OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED. THE COLD
FRONT WILL APPROACH WESTERN PORTIONS OF NORTHERN ARIZONA DURING THE
EARLY MORNING HOURS...AND REACH THE ARIZONA/NEW MEXICO BORDER BY
EARLY EVENING. SCATTERED THUNDERSTORMS EMBEDDED WITHIN THE COLD
FRONT...CAN POSSIBLY PRODUCE EVEN STRONGER WIND GUSTS. THE VERY
WINDY CONDITIONS WILL DIMINISH BY WEDNESDAY EVENING AS THE COLD
FRONT MOVES EAST OF THE AREA.

AZZ009>014-016-017-039-040-051945-
/O.CON.KFGZ.HW.W.0004.060405T1300Z-060406T0000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
444 AM MST WED APR 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING
STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS
WILL INCREASE THIS MORNING...BECOMING 20 TO 35 MPH WITH GUSTS UP
TO 45 MPH. BY THE EARLY AFTERNOON HOURS...SUSTAINED WINDS OF 25 TO
40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. EVEN STRONGER WIND
GUSTS MAY OCCUR WITHIN THE THUNDERSTORMS EMBEDDED ALONG THE COLD
FRONT... WHICH IS EXPECTED TO MOVE THROUGH THE AREA IN THE
AFTERNOON. WINDS WILL TAPER OFF DURING THE LATE EVENING HOURS
AFTER THE COLD FRONT PASSES THROUGH THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ004>007-015-051945-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
444 AM MST WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING...
BRINGING STRONG SOUTHWEST WINDS TO THE AREA. WINDS WILL INCREASE
THIS MORNING...BECOMING 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.
EVEN STRONGER WIND GUSTS ARE POSSIBLE WITHIN THUNDERSTORMS
EMBEDDED ALONG THE COLD FRONT...WHICH IS EXPECTED TO MOVE EAST OF
FLAGSTAFF BY EARLY AFTERNOON. WINDS WILL TAPER OFF DURING THE
EVENING HOURS AFTER THE COLD FRONT PASSES THROUGH THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 051330 AAA
NPWFGZ

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
630 AM MST WED APR 5 2006

...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA ON
TODAY...

.A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA TODAY. IN ADVANCE
OF THIS FRONT...STRONG SOUTHWEST WINDS ARE EXPECTED. THE COLD
FRONT WILL APPROACH WESTERN PORTIONS OF NORTHERN ARIZONA DURING
THE EARLY MORNING HOURS...AND REACH THE ARIZONA/NEW MEXICO BORDER
BY EARLY EVENING. SCATTERED THUNDERSTORMS EMBEDDED WITHIN THE
COLD FRONT...CAN POSSIBLY PRODUCE EVEN STRONGER WIND GUSTS. THE
VERY WINDY CONDITIONS WILL DIMINISH BY THIS EVENING AS THE
COLD FRONT MOVES EAST OF THE AREA.

AZZ009>014-016-017-039-040-052130-
/O.CON.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
630 AM MST WED APR 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A STRONG COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING
STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS
WILL INCREASE THIS MORNING...BECOMING 20 TO 35 MPH WITH GUSTS UP
TO 45 MPH. BY THE EARLY AFTERNOON HOURS...SUSTAINED WINDS OF 25 TO
40 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE. EVEN STRONGER WIND
GUSTS MAY OCCUR WITHIN THE THUNDERSTORMS EMBEDDED ALONG THE COLD
FRONT... WHICH IS EXPECTED TO MOVE THROUGH THE AREA IN THE
AFTERNOON. WINDS WILL TAPER OFF DURING THE LATE EVENING HOURS
AFTER THE COLD FRONT PASSES THROUGH THE AREA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

AZZ004>007-015-052100-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
630 AM MST WED APR 5 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 051924
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1224 PM MST WED APR 5 2006

...VERY WINDY CONDITIONS ACROSS PORTIONS OF NORTHERN ARIZONA TODAY...

.A COLD FRONT WILL MOVE ACROSS ARIZONA TODAY BRINGING STRONG AND
GUSTY SOUTHWEST WINDS TO THE REGION. WINDS HAVE SLOWLY INCREASED
DURING THE MORNING BUT EXTENSIVE CLOUDINESS AND PRECIPITATION HAS
PREVENTED STRONGER WINDS FROM DEVELOPING. AS THE CLOUDS DIMINISH
THIS AFTERNOON...WINDS WILL QUICKLY INCREASE AND CONTINUE THROUGH
THE AFTERNOON.

WIND REPORTS RECEIVED BY THE NATIONAL WEATHER SERVICE OFFICE IN
FLAGSTAFF THROUGH 11 AM INCLUDE:

FLAGSTAFF.....31 MPH/39 MPH GUST
WINSLOW.......38 MPH/47 MPH GUST
PAGE..........31 MPH/39 MPH GUST
PRESCOTT......30 MPH/41 MPH GUST
SAINT JOHNS...31 MPH/38 MPH GUST
WINDOW ROCK...29 MPH/38 MPH GUST



AZZ009>011-016-017-039-060000-
/O.CAN.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/
/O.NEW.KFGZ.WI.Y.0010.060405T1924Z-060406T0000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-EASTERN MOGOLLON RIM-
WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M.
1224 PM MST WED APR 5 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

A COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL BRING STRONG AND
GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY. WINDS WILL
INCREASE THIS AFTERNOON WITH SUSTAINED WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 45 MPH. WINDS WILL DIMINISH DURING THE LATE AFTERNOON
AND EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-015-052030-
/O.CAN.KFGZ.WI.Y.0009.000000T0000Z-060405T2100Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
1224 PM MST WED APR 5 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. THE COLD FRONT RESPONSIBLE FOR THE STRONG WINDS HAVE
MOVED TO THE EAST OF THE AREA AND WINDS HAVE BEGUN TO DIMINISH IN
INTENSITY. EXPECT SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS
TO 35 MPH THIS AFTERNOON.

$$

AZZ012>014-040-060000-
/O.CON.KFGZ.HW.W.0004.000000T0000Z-060406T0000Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...DILKON...
KYKOTSMOVI
1224 PM MST WED APR 5 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. A COLD FRONT MOVING ACROSS NORTHERN ARIZONA WILL
BRING STRONG AND GUSTY SOUTHWEST WINDS TO THE WARNING AREA TODAY.
SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON BECOMING 25 TO 40 MPH
WITH GUSTS UP TO 60 MPH. WINDS WILL DIMINISH DURING THE EVENING
HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH OR MORE...ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 4, 10:15 AM MST, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 4, 10:15 AM MST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1015 AM MST TUE APR 04 2006

.SYNOPSIS...AN APPROACHING STORM SYSTEM WILL BRING INCREASING CLOUDS
TO NORTHERN ARIZONA THIS AFTERNOON THROUGH WEDNESDAY. A COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL BRING THE BEST CHANCE OF
PRECIPITATION TUESDAY NIGHT AND WEDNESDAY...ALONG WITH VERY STRONG
SOUTHWEST WINDS AND COOLER TEMPERATURES. LINGERING RAIN AND SNOW
SHOWERS ARE POSSIBLE THROUGH THURSDAY MORNING...THEN HIGH PRESSURE
WILL BRING WARMER TEMPERATURES AND CLEARER SKIES BACK TO THE AREA
LATE THURSDAY AND INTO NEXT WEEKEND.

&&

.DISCUSSION...CENTER OF A STRONG LOW PRESSURE SYSTEM STILL ABOUT 200
MILES OFF THE CENTRAL CA COAST AT THIS TIME...WITH A COLD FRONT
MOVING ONTO THE SHORE AT PRESENT. COLD FRONT EXPECTED TO INTENSIFY
AS IT MOVES INLAND TOWARD AZ TODAY AND TONIGHT...CROSSING INTO
WESTERN AZ EARLY WEDNESDAY MORNING AND ARRIVING IN NM TOMORROW
EVENING. THIS FEATURE WILL BE THE INITIAL FOCUS OF WEATHER IN
NORTHERN AZ AS IT BRINGS STRONG WINDS AHEAD OF IT INTO THE FORECAST
AREA. A HIGH WIND WATCH HAS BEEN ISSUED FOR POINTS EAST OF FLAGSTAFF
FOR TOMORROW MORNING UNTIL EVENING. IN ADDITION...A WIND ADVISORY
MAY BE NEEDED IN WINDIER AREAS FROM FLAGSTAFF WESTWARD BEGINNING
EARLY MORNING WEDNESDAY. WILL ADDRESS THIS WITH AFTERNOON PACKAGE IF
NECESSARY. ALTHOUGH NOT THE TYPICAL TIME OF DAY FOR WIND ADVISORY
SPEEDS (>30 MPH SUSTAINED/GUSTS OVER 40)...LOW LEVEL PRESSURE
GRADIENTS WILL BE STRONG AND THE COLD FRONT WILL PROVIDE A FOCUS FOR
INTENSIFICATION OF WIND SPEEDS. IN ADDITION TO WINDS...THE COLD
FRONT WILL PROVIDE A STRONG LIFTING MECHANISM FOR MODERATE TO HEAVY
PRECIP FOR A FEW HOURS...LOWERING SNOW LEVELS...AND A FOCUS FOR
THUNDERSTORM ACTIVITY. A SLIGHT POSSIBILITY OF OF SEVERE MICROBURST
WINDS WILL EXIST FROM THE COMBINATION OF STRONG ENVIRONMENTAL WINDS
COMBINED WITH THUNDERSTORM OUTFLOWS.

AFTER THE FRONT MOVES THROUGH...ANOTHER UPPER LEVEL DISTURBANCE FROM
A 500 MB VORTICITY CENTER IS EXPECTED TO MOVE THROUGH NORTHERN AZ
WEDNESDAY EVENING. COMBINING WITH LOWER SNOW LEVELS AND LINGERING
MOIST CONDITIONS...THIS WILL BRING THE BEST CHANCE FOR ACCUMULATING
SNOW ABOVE 5500 TO 6000 FEET WEDNESDAY EVENING INTO THURSDAY
MORNING.

THURSDAY THROUGH THROUGH MONDAY WILL BE MAINLY DRY AND BECOMING
WARMER...HOWEVER THERE IS THE POTENTIAL FOR ANOTHER STORM SYSTEM FOR THE
FIRST HALF OF NEXT WEEK THAT WE ARE WATCHING.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT PARTLY TO MOSTLY CLOUDY
SKIES TODAY WITH ISOLATED CEILING OF 3000 FEET AGL...MAINLY TO THE
NORTH OF THE GRAND CANYON. SOUTHWEST WINDS WILL INCREASE TO 15 TO 25
MPH BY THIS AFTERNOON. A STRONG COLD FRONT WILL MOVE ACROSS ARIZONA
FROM 8-12Z WEDNESDAY WITH 500 TO 3000 FOOT AGL CEILINGS...SURFACE
WIND GUSTS OF 35 TO 45 MPH ALONG WITH AN INCREASING THREAT OF RAIN
AND SNOW SHOWERS ACROSS ALL TAF SITES/TWEB ROUTES. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FOR WEDNESDAY 13Z
TO 00Z THURSDAY FOR AZ ZONES 009<014-016-017-039-040.

&&

ONTON/MAS
Hazardous weather outlook, Apr 4, 7:00 AM MST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST TUE APR 4 2006

AZZ004>018-037>040-050700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST TUE APR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG AND COLD STORM SYSTEM WILL BEGIN TO EFFECT WEATHER ACROSS
NORTHERN ARIZONA ON WEDNESDAY. A COLD FRONT WILL MOVE ACROSS
NORTHERN ARIZONA TO THE WEST OF A PAGE TO FLAGSTAFF TO PRESCOTT LINE
BEFORE NOON ON WEDNESDAY AND EAST OF THAT LINE DURING THE AFTERNOON.
OUT A HEAD OF THE COLD FRONT STRONG SOUTHWEST WINDS ARE LIKELY.
TIMING DETAILS OF THE COLD FRONT ARE STILL UNCERTAIN...HOWEVER THE
POTENTIAL DOES EXIST FOR STRONG SOUTHWEST WINDS OF 25 TO 45 MPH TO
DEVELOP ALONG WITH WIND GUSTS FROM 55 TO 65 MPH. THERE IS ALSO THE
POTENTIAL FOR STRONG THUNDERSTORM TO DEVELOP DURING THE AFTERNOON
PRODUCING EVEN HIGHER WIND GUSTS. THE MAIN THREAT AREA FOR THE HIGH
WINDS EXTENDS FROM THE FOUR CORNERS AREA SOUTHWARD INTO THE LITTLE
COLORADO RIVER VALLEY...EASTERN MOGOLLON RIM...AND WHITE MOUNTAINS.
FOR MORE INFORMATION ON THIS DEVELOPING HAZARDOUS WEATHER SITUATION
SEE THE HIGH WIND WATCH PRODUCT (PHXNPWFGZ) AND STAY TUNED FOR
FURTHER UPDATES.

TWO PERIODS OF MODERATE TO HEAVY SNOW IS EXPECTED WITH THIS WEATHER
SYSTEM. THE FIRST WILL BE ASSOCIATED WITH THE COLD FRONT ON
WEDNESDAY...WHERE THERE WILL BE THE POTENTIAL FOR 1 TO 3 INCHES OF
SNOW ABOVE 6500 FEET. THE SECOND BURST OF SNOW IS FORECAST WEDNESDAY
NIGHT IN ASSOCIATION WITH THE PASSAGE OF THE UPPER LEVEL STORM.
SNOWFALL AMOUNTS OVERNIGHT CAN RANGE FROM 1 TO 4 INCHES ABOVE 5000
FEET.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:47 AM MSTHigh Wind WatchFGZApache, Coconino, Navajo17 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.